EconPapers    
Economics at your fingertips  
 

Multiple Regimes and Cross-Country Growth Behaviour

Steven Durlauf and Paul Johnson

Journal of Applied Econometrics, 1995, vol. 10, issue 4, 365-84

Abstract: This paper provides some new evidence on the behavior of cross-country growth rates. We reject the linear model commonly used to study cross-country growth behavior in favor of a multiple regime alternative in which different economies obey different linear models when grouped according to initial conditions. Further, the marginal product of capital is shown to vary with the level of economic development. These results are consistent with growth models which exhibit multiple steady states. Our results call into question inferences that have been made in favor of the convergence hypothesis and further suggest that the explanatory power of the Solow growth model may be enhanced with a theory of aggregate production function differences. Copyright 1995 by John Wiley & Sons, Ltd.

Date: 1995
References: Add references at CitEc
Citations: View citations in EconPapers (540)

Downloads: (external link)
http://links.jstor.org/sici?sici=0883-7252%2819951 ... 0.CO%3B2-6&origin=bc full text (application/pdf)
http://qed.econ.queensu.ca:80/jae/1995-v10.4/ Supporting data files and programs (text/html)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.

Related works:
Working Paper: Multiple Regimes and Cross-Country Growth Behavior (1995)
Working Paper: Multiple Regimes And Cross-Country Growth Behavior (1994) Downloads
Working Paper: Multiple Regimes and Cross-Country Growth Behavior (1994)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:jae:japmet:v:10:y:1995:i:4:p:365-84

Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252

Access Statistics for this article

Journal of Applied Econometrics is currently edited by M. Hashem Pesaran

More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().

 
Page updated 2025-03-19
Handle: RePEc:jae:japmet:v:10:y:1995:i:4:p:365-84